• Title of article

    Applications of a Brauer theorem in the nonnegative inverse eigenvalue problem

  • Author/Authors

    Ricardo L. Soto، نويسنده , , Oscar Rojo، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2006
  • Pages
    13
  • From page
    844
  • To page
    856
  • Abstract
    A result by Brauer, which shows how to modify one single eigenvalue of a matrix without changing any of the remaining eigenvalues, plays a relevant role in the study of the nonnegative inverse eigenvalue problem (NIEP). Perfect, in a long time ignored paper (1955) presents an extension of this result, which shows how to modify r eigenvalues of a matrix of order n, r < n, via a rank-r perturbation, without changing any of the n − r remaining eigenvalues. By using this extension, Perfect gives a realizability criterion for the real NIEP, which is not contained in Soto’s realizability criterion. In this work, by extending Perfect’s result, we give a new realizability criterion for the real NIEP, which contains Soto’s criterion. Thus, this new realizability criterion appears to be the most general sufficient condition for the real NIEP so far. We also contribute to the solution of the symmetric NIEP for n = 5.
  • Keywords
    Real nonnegative inverse eigenvalue problem
  • Journal title
    Linear Algebra and its Applications
  • Serial Year
    2006
  • Journal title
    Linear Algebra and its Applications
  • Record number

    825213